Posted by myfairlady on January 26, 2003, at 16:10:05
In reply to Topamax Experiences?, posted by Kingfish on January 4, 2001, at 7:29:48
Hi. My husband found this thread for me last night. Wow! There sure a lot of stuff here.
I was started on Topamax on January 4th, 2003 at 25 mg per day. I was on this for about a week when I went up to 50 mg. (Let me add that I am also on 1200 mg/day of Lithium and 300 mg/day of Seroquel.) I started getting noticeable side effects a day or two after I went up to 50 mg/day of the Topamax. I got these two-second headaches (not too painful) on a very frequent basis. (They were on the left side of my head, around the temple area.) At one point, I was getting them every five or ten minutes. I was also having some of thoses "cognitive difficulties" and "word search" problems, too.
My eyes felt sensitive, so my pdoc had me go to my eye doctor to have my eye pressure checked (as a precaution). In the meantime, I was taken off the Topamax. The results of the eye pressure check were okay.
I'm back on 25 mg/day of Topamax. Side effects are pretty mild, but then again, this is a low dose. I feel as though I'm getting some mild - REGULAR - headaches. They may or may not be due to the medication. They're probably just tension headaches.
I also feel tired. My pdoc said not to do any highway driving this week. My pdoc also suggested fish oil capsules (several times per day), vitamin C (1000 mgs?) and 400 IU's of vitamin E.
By the way, those "flash" headaches seem to have stopped, for the most part.
Has anybody else gotten these weird type of headaches? I would appreciate any comments, feedback or whatever you'd like to give me.
By the way, it's GREAT to have found this thread. Topamax is such a new medication. It's hard to find people - even in a support group - who have first-hand knowledge of it.